MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-3-HX-ES
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that transvenous embolization (tve) was performed with right transverse-sigmoid sinus (tss) dural arteriovenous fistula (davf).Use of the product is planned based on sl-10 (35th lead).It was noted that the coil was stuck inside the hub and it was broken because it was pushed too hard without noticing.The procedure was continued after switching to a different product, and the procedure was completed successfully.It was noted that the cause might be that the sheath was not inserted into the hub to the very end.The coil was pushed out smoothly from the introducer sheath.The catheter and coil were not damaged.The patient was undergoing surgery for treatment of an arteriovenous malformation or arteriovenous fistula.It was noted the patient's blood flow was normal and vessel tortuosity was strong.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that "unlabeled" is a phenomenon in which the wires of the coil did come out.The issues that resulted in the damage were because the introducer sheath was not delivered all the way in the hub.
 
Event or Problem Description
Additional information was received that the coil did not fracture and separate from the rest and the coil did not prematurely separate from the delivery wire.It was noted that the coil was "unlabeled".There were no detachment attempts and there was no kink/damage observed on the pushwire.The coil was not implanted and then discarded by the customer.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the introducer sheath was not delivered all the way in the hub which might be the cause of the coil unlabeled.It was noted that there were no damages/breaks to the axium pushwire.
 
Additional Manufacturer Narrative

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18498813
Report Number9612164-2024-00209
Device Sequence Number20864380
Product Code KRD
UDI-Device Identifier00847536020924
UDI-Public00847536020924
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2025
Device Model NumberAPB-1-3-HX-ES
Device Catalogue NumberAPB-1-3-HX-ES
Device Lot Number224701055
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2023
Supplement Date Received by Manufacturer01/23/2024
02/21/2024
03/18/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date02/20/2024
03/14/2024
03/18/2024
Date Device Manufactured07/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown